Posted by: B | 2009-08-20

Anxiety attack ?

I recently suffered the following symptoms
off balance
extreme joint pain
numbess in lower extremeties

my GP said i was having an anxiety attack and RX'  d Aterax and Akineton.

I went back every day in a week still not feeling any better at all. I stopped all meds given and went sort of back to normal. Does this sound like an enxiety attack, i am not really prone to stress and have relatively normal stressors in my life.

I have never in my life felt so bad and thought i was dying i felt so bad.

Is this normal for such an attack and could something in my subconscious have triggered this??

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

It COULD be an anxiety attack, or any number of other things. Some GPs like Aterax which does actually treat anything specifically, but is very sedative and may calm some of us. Akineton I can't think of why one would give that in this sort of situation --- its used to treat side-effects of some other drugs, or neurological conditions you surely do not have. When you mention how you felt so bad you thought you'd die, sounds like a panic attack, a vaiety of severe anxiety attack which generally arises out of the blue. It isn't triggered by anything lurking in one's unconscious / subconscious.
And one often feels one may die, or go mad, or both. Fortunately one does neither, but it feels like it might happen ! It may never happen again, but if it recurs, it often responds well to particular SSRI drugs usually used to treat Depression. But then it would be wise to see a psychiatrist for assessment, expert diagnosis, and a discussion of treatment options

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.